Published on Dec 24, 2016 and last reviewed on Sep 07, 2018 - 2 min read
Irritable bowel syndrome is one of the annoying gastrointestinal tract diseases because of the chronic nature of the disease and the variety of symptoms that can interfere with your daily life.
Irritable bowel syndrome is a functional disturbance of colonic motility without organic causes. IBS is characterized by abdominal pain and altered bowel habits.
Unknown, but psychological disturbance plays a role.
IBS is known to have a long history with long interval period. The symptoms include abdominal pain, changes in bowel habits, abdominal distention and others.
1) Abdominal Pain:
2) Changes in Bowel Habits:
There are changes in bowel habits overlap between constipation and diarrhea, but constipation is more common.
3) Abdominal Distention:
It includes bloating, gas and belching.
4) Other Symptoms:
IBS is a diagnosis of exclusion, so after exclusion of diseases that share with IBS in the symptoms, we should look for Rome criteria III. The criteria requires that patients should have had recurrent abdominal pain or discomfort for at least three days per month during the previous three months that is associated with two or more of the following:
The supporting symptoms include altered stool frequency, altered stool form, altered stool passage (straining or urgency), mucorrhea and abdominal bloating or subjective distention.
Tips About IBS:
Some tips about IBS that make you understand your symptoms are as follows:
To know more about irritable bowel syndrome consult an irritable bowel syndrome specialist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist/irritable-bowel-syndrome
Query: Hi doctor, I realize I have IBS symptoms and they seem to be related to SIBO. I need your advice on how to treat it effectively. Here are some symptoms and test results. Leaky gut or intestinal permeability with multiple food intolerances. Seems to have hydrogen sulfide based SIBO, severe farting... Read Full »
Article Overview: Antibiotic-associated diarrhea (AAD) is the passing of watery stools after taking antibiotics. It results from infection by antibiotic-resistant pathogens. Read Article
The consequences of long-term antibiotic administration are diarrhea, antibiotic resistance, impaired immunity, increased cost of treatment, organ failures and deaths and reduction in beneficial phytoestrogens. Antibiotic-associated diarrhea (AAD) is unexplained diarrhea associated with the use of a... Read Article
Do you have a question on Ibs or Diarrhea?Ask a Doctor Online